advertisement
Question
Posted by: Melissa | 2007/06/15

Epilepsy and Depression

I have Epilepsy and was put on Topamax which induced depression, weght loss, anxiety and moderate psyochosis. My GP and Neurologist have both decided to put me on Cipramil but this has increased the seizures. I am starting to feel like a labrat and want to just hide, this vicious circle is affecting my relationships and work. I need advice on both the anti depressants as my seizures have reduced dramatically on the Topomax and how to handle the situation.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Sounds like a rather unusual reaction to TOpamax ; many antidepressants can lower the threshold for epileptic fits, if one is already prone to fits. Most anticonvulsants ( anti-epilepsy meds ) don't cause depression, and in fact help reduce problems in Bipolar disorder. Maybe a local psychiatrist should be asked to re-evaluate the whole picture, and plan a combined approach, with your neurologist, to managing depression and epilepsy. Meanwhile, I'd prefer finding a goo local counsellor providing CBT ( Cognitive-Behaviour Therapy ) which is equally effective to antidepresants, and of course non-chemical

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement